Tinnitus Due to Low-Dose Aural Aspirin Therapy

C. Putterman, E. Ben-Chetrit

Research output: Contribution to journalLetter

2 Scopus citations

Abstract

To the Editor: Aspirin is a well-known cause of tinnitus. Although disturbing, this side effect usually disappears when the dose is decreased. We wish to describe a patient in whom even a very low dose of aspirin caused tinnitus when administered in an unconventional manner. A 60-year-old man with chronic ischemic heart disease was hospitalized for treatment of congestive heart failure of new onset. After intensive treatment resulted in marked improvement, the patient noticed persistent tinnitus in his left ear. Otoscopic examination revealed that a foreign body was present in the external auditory canal, partially obstructing it. On close examination.

Original languageEnglish (US)
Number of pages1
JournalNew England Journal of Medicine
Volume323
Issue number26
DOIs
StatePublished - Dec 27 1990
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this